Thunderstorm Wind, Pulaski
- When
- July 14, 12:10 AM CST
- Where
- Pulaski County, Maumelle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 34.870, -92.400
Minor damage occurred to trees and a gazebo.
Early on the 14th, more storms developed near the Missouri border and headed southward along a stalled front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Early on the 14th, more storms developed near the Missouri border and headed southward along a stalled front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 10:53 PM CST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1153 PM CDT MON JUL 13 2009 .AVIATION... SHOWERS AND THUNDERSTORMS CONTINUED ACROSS NORTHERN ARKANSAS TONIGHT. ONLY INCLUDED PRECIPITATION IN KHRO TAF...WHERE CONDITIONS CONTINUE TO DIMINISH TO IFR LEVELS. REMAINDER OF TAF SITES ARE EXPECTED TO REMAIN DRY THROUGH THE PERIOD...WITH VFR CONDITIONS THROUGH TUESDAY NIGHT. && .PREV DISCUSSION... /ISSUED 818 PM CDT MON JUL 13 2009/ UPDATE... STRONG TO SEVERE THUNDERSTORMS CONTINUE OVER SOUTHWEST ARKANSAS AT THIS TIME WITH MONTGOMERY COUNTY TAKING THE BRUNT OF THE ACTION. THUNDERSTORMS ERUPTED ALONG A VERY NARROW AXIS OF INSTABILITY THAT IS FINALLY STARTING TO WANE WITH THE LOSS OF DAY TIME HEATING. WILL ADJUST POPS UPWARDS HERE FOR SEVERAL MORE HOURS AS ACTIVITY MAY STILL FIRE UP ALONG THIS BOUNDARY FOR SEVERAL MORE HOURS. OTHERWISE PREVIOUS FORECAST LOOKS GOOD AS NEXT SYSTEM EXPECTED TO ROUND THE TOP OF THE RIDGE TONIGHT AND INTERACT WITH A WEAK BOUNDARY STRETCHED OUT ACROSS THE NORTH. WILL ADJUST POPS UPWARDS SLIGHTLY HERE TO ACCOUNT FOR THE POSSIBILITY OF NOCTURNAL CONVECTION RETURNING. OTHER TWEAKS MADE TO SKY COVER AND WINDS BASED ON CURRENT TRENDS. UPDATES OUT SHORTLY. PREV DISCUSSION... /ISSUED 151 PM CDT MON JUL 13 2009/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SHORT TERM MODELS ARE HAVING A DIFFICULT TIME ON RECENT TIMING AND PLACEMENT OF DISTURBANCES TRAPPED IN NORTHWESTERLY FLOW. THESE WERE MAINLY FOLLOWING THE STALLED BOUNDARY...CURRENTLY ACROSS NORTHERN ARKANSAS. BIGGEST STORMS PROVIDED GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. EVEN THOUGH SHOWERS AND THUNDERSTORMS HAVE MOSTLY DIMINISHED ACROSS THE FA...MODELS ARE INDICATING RE DEVELOPMENT LATER TODAY...MAINLY ACROSS NORTH AND NORTHEAST ARKANSAS. CHANCE OF RAIN...LINGERING CLOUD COVER...AND FRONTAL PLACEMENT HAVE MADE TEMP FORECASTING TRICKY. NEW GUIDANCE SHOWS A SIGNIFICANT DROP IN HIGHS TUESDAY...AND HAVE TRENDED GRIDS DOWN ACCORDINGLY...MAINLY IN NORTH AND CENTRAL ARKANSAS. THIS WOULD OF COURSE AFFECT THE HEAT ADVISORY...AS HEAT INDEX VALUES WOULD BE LESS THAN ORIGINALLY THOUGHT. HOWEVER...DID NOT TAKE AS DRAMATIC OF A CHANGE...AND OPTED TO JUST TREND HEAT ADVISORY DOWN ONE ROW OF COUNTIES IN THE NORTH. AND DEPENDING ON HOW VALUES PAN OUT LATER THIS AFTERNOON...MAY NEED TO TRIM EVEN MORE OFF AT NEXT ISSUANCE. WEDNESDAY STILL LOOKS TO BE MOSTLY DRY...WITH HEAT ADVISORY REMAINING THROUGH 00Z THURS. HOWEVER...THIS WILL BE SHORT LIVED...AS BY THURSDAY MORNING THE UPPER RIDGE WILL BREAK DOWN ENOUGH AND ALLOW A COLD FRONT TO MOVE INTO NORTH ARKANSAS. LEFT BEST POPS IN THE FAR NORTH THURSDAY MORNING...SPREADING SOUTH THROUGH THE END OF THE PERIOD. THIS SHOULD END THE HOT AND HUMID STREAK...WITH COOLER TEMPS BY THE END OF THE WEEK. LONG TERM...FRIDAY THROUGH MONDAY AN AMPLIFICATION OF THE UPPER FLOW ACROSS NORTH AMERICA WILL BE UNDERWAY EARLY IN THIS PERIOD. A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE FORECAST AREA EARLY IN THE PERIOD...AND SHOULD PROMOTE SCATTERED CONVECTION. NEAR TO BELOW NORMAL TEMPERATURES WILL PREVAIL DURING THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 89 74 97 / 50 40 20 20 CAMDEN AR 76 96 76 99 / 20 20 20 10 HARRISON AR 70 92 73 96 / 40 30 20 20 HOT SPRINGS AR 75 97 76 99 / 20 20 20 20 LITTLE ROCK AR 75 94 76 98 / 30 20 20 20 MONTICELLO AR 77 94 77 97 / 20 20 20 20 MOUNT IDA AR 75 98 75 98 / 20 20 20 20 MOUNTAIN HOME AR 70 90 73 96 / 50 40 20 20 NEWPORT AR 72 89 74 98 / 50 40 20 20 PINE BLUFF AR 76 94 76 98 / 30 20 20 10 RUSSELLVILLE AR 73 96 74 98 / 30 30 20 20 SEARCY AR 73 91 75 97 / 40 30 20 20 STUTTGART AR 75 93 76 98 / 30 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-YELL. && AVIATION...60
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 930 PM CDT MON JUL 13 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 930 PM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT WITH A VERY WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH TONIGHT. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS. ALSO...DUE TO THE HIGH AMOUNT OF MOISTURE IN THE AIR... TORRENTIAL DOWNPOURS WILL ALSO ACCOMPANY THE STORMS WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL STRENGTHEN OVER ARKANSAS TUESDAY AND WEDNESDAY. ANY PRECIPITATION WILL BE ISOLATED...AND CONFINED TO THE NORTHEAST CORNER OF THE STATE. IT WILL REMAIN VERY HOT AND HUMID...WITH A HEAT ADVISORY ALREADY IN EFFECT FOR CENTRAL AND SOUTHERN SECTIONS OF THE STATE THROUGH WEDNESDAY. IN GENERAL...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES OVER NORTHERN ARKANSAS...AND FROM 105 TO 110 DEGREES FARTHER SOUTH. THE UPPER HIGH WILL WEAKEN AND SHIFT WESTWARD LATER IN THE WEEK. THIS WILL RESULT IN A NORTHWEST FLOW ALOFT...BRINGING A COLD FRONT INTO THE REGION. THE FRONT IS EXPECTED TO AFFECT ARKANSAS THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...ALONG WITH THE POSSIBILITY OF SEVERE WEATHER. SLIGHTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/61/56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 959 PM CDT MON JUL 13 2009 ARZ003-004-140330- BOONE-MARION- 959 PM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR BOONE AND MARION COUNTIES UNTIL 1030 PM CDT... AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERGMAN...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE HARRISON...VALLEY SPRINGS AND PYATT. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1030 PM CDT MON JUL 13 2009 ARZ003-004-012-013-140400- BOONE-MARION-NEWTON-SEARCY- 1030 PM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR BOONE...MARION...NEWTON AND SEARCY COUNTIES UNTIL 1100 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALLEY SPRINGS...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE PYATT...WESTERN GROVE...VALLEY SPRINGS AND SAINT JOE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 PM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL MOUNT IDA 34.55N 93.63W
07/13/2009 E1.75 INCH MONTGOMERY AR BROADCAST MEDIA
PICTURE OF LARGE HAIL SENT INTO LOCAL MEDIA OUTLET.
&&
56SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 AM CDT TUE JUL 14 2009 ARZ003-004-140605- BOONE-MARION- 1235 AM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ALERT FOR BOONE AND MARION COUNTIES UNTIL 105 AM CDT... AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF DIAMOND CITY...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE FLIPPIN AND YELLVILLE. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1238 AM CDT TUE JUL 14 2009 ARZ024-031>033-039-044-045-140635- CLEBURNE-CONWAY-FAULKNER-LONOKE-PERRY-PULASKI-WHITE- 1238 AM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE...CONWAY...FAULKNER... LONOKE...PERRY...PULASKI AND WHITE COUNTIES UNTIL 135 AM CDT... AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROSE BUD TO GUY TO SPRINGFIELD TO ST. VINCENT...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE GREENBRIER...MORRILTON... WOOSTER...PLUMERVILLE...MOUNT VERNON... MENIFEE...ENOLA... CONWAY...MAYFLOWER AND BEAVER FORK LAKE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 107 AM CDT TUE JUL 14 2009 ARZ022-023-031-032-140635- CONWAY-FAULKNER-POPE-VAN BUREN- 107 AM CDT TUE JUL 14 2009 ...SIGNIFICANT WEATHER ALERT FOR CONWAY...FAULKNER...POPE AND VAN BUREN COUNTIES UNTIL 135 AM CDT... AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTHEAST OF HECTOR...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE CLEVELAND...JERUSALEM...NOGO AND DABNEY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 56
The Little Rock radar (KLZK), 13 km away, was scanning. The volume nearest the first event began at 06:10 UTC.
4 thunderstorm wind. Local standard time, as filed.
Minor damage occurred to trees and a gazebo.
An eight to ten inch diameter oak tree limb was down across a highway.
An in-ground basketball goal was blown down.
Large tree limbs were down across a roof in the Stonewall community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181423, 181420, 181421, 181422.